Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 12, 2014, 11:02 AM CDT for 6 counties in Wisconsin. It was in force for 73 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2014, 11:02 AM CDT (16:02 UTC)
- Expired
- May 12, 2014, 12:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Fond du Lac County, WI, Jefferson County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 11:28 AM CDT | HAIL 0.75 | Lomira, WI | REPORTED BY VILLAGE OF LOMIRA POLICE. |
| May 12, 11:32 AM CDT | TSTM WND GST 50 | 1 Sw Hartford, WI | HIGH SCHOOL OUTSIDE GYM MAT ELEVATED AND BLOWN BY STRONG WINDS. |
| May 12, 11:34 AM CDT | HAIL 0.25 | Watertown, WI | |
| May 12, 11:37 AM CDT | HAIL 1 | 2 N Hustisford, WI | |
| May 12, 12:09 PM CDT | TSTM WND DMG | Watertown, WI | WIND ESTIMATED AT 60 MPH...TREES AND POWERLINES DOWN THROUGHOUT THE CITY. |
| May 12, 12:20 PM CDT | HAIL 0.25 | Menomonee Falls, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:02 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS53 KMKX 121602
SVRMKX
WIC027-039-055-117-131-133-121715-
/O.NEW.KMKX.SV.W.0023.140512T1602Z-140512T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 AM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
SOUTHWESTERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...
EASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
SOUTHEASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 1215 PM CDT
* AT 1101 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAUPUN TO NEAR EDGERTON...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...MENOMONEE FALLS...WEST BEND...MUSKEGO...WATERTOWN...
WHITEWATER...HARTFORD...PEWAUKEE...FORT ATKINSON...SUSSEX...
HARTLAND...JEFFERSON...HALES CORNERS...MUKWONAGO AND DELAFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8892 4369 8861 4367 8801
TIME...MOT...LOC 1601Z 254DEG 35KT 4360 8876 4289 8907
HAIL...1.00IN
WIND...60MPH
$$
GEHRING5 follow-up statements
156
WWUS53 KMKX 121618
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1118 AM CDT MON MAY 12 2014
WIC027-039-055-117-131-133-121715-
/O.CON.KMKX.SV.W.0023.000000T0000Z-140512T1715Z/
JEFFERSON WI-SHEBOYGAN WI-WASHINGTON WI-DODGE WI-WAUKESHA WI-
FOND DU LAC WI-
1118 AM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR JEFFERSON...SOUTHWESTERN SHEBOYGAN...WASHINGTON...EASTERN
DODGE...WAUKESHA AND SOUTHEASTERN FOND DU LAC COUNTIES...
AT 1118 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAUPUN TO LAKE KOSHKONONG...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
OAKFIELD AROUND 1130 AM CDT.
WHITEWATER AND LOMIRA AROUND 1135 AM CDT.
CAMPBELLSPORT AND PALMYRA AROUND 1145 AM CDT.
OCONOMOWOC...DOUSMAN AND NORTH PRAIRIE AROUND 1155 AM CDT.
DELAFIELD AND WALES AROUND 1205 PM CDT.
WAUKESHA...PEWAUKEE...HARTLAND AND MERTON AROUND 1210 PM CDT.
NEW BERLIN...SUSSEX AND ELM GROVE AROUND 1215 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LAKE
LAC LA BELLE...ASHFORD...DUNDEE...MAPLETON...MINNESOTA JUNCTION...OAK
CENTER...GERMANTOWN...GENESEE...NASHOTAH AND LAPHAM PEAK ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8892 4369 8861 4367 8801
TIME...MOT...LOC 1618Z 254DEG 35KT 4362 8865 4291 8896
HAIL...1.00IN
WIND...60MPH
$$
JRW851
WWUS53 KMKX 121633
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1133 AM CDT MON MAY 12 2014
WIC027-039-055-117-131-133-121715-
/O.CON.KMKX.SV.W.0023.000000T0000Z-140512T1715Z/
JEFFERSON WI-SHEBOYGAN WI-WASHINGTON WI-DODGE WI-WAUKESHA WI-
FOND DU LAC WI-
1133 AM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR JEFFERSON...SOUTHWESTERN SHEBOYGAN...WASHINGTON...EASTERN
DODGE...WAUKESHA AND SOUTHEASTERN FOND DU LAC COUNTIES...
AT 1131 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OAKFIELD TO NEAR FORT ATKINSON...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT. AT 1130 DIME SIZE HAIL WAS
REPORTED AT LOMRIA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...MENOMONEE FALLS...WEST BEND...MUSKEGO...WATERTOWN...
WHITEWATER...HARTFORD...PEWAUKEE...FORT ATKINSON...SUSSEX...
HARTLAND...JEFFERSON...HALES CORNERS...MUKWONAGO AND DELAFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8892 4368 8860 4367 8801
TIME...MOT...LOC 1631Z 254DEG 35KT 4363 8858 4292 8889
HAIL...1.00IN
WIND...60MPH
$$
JRW765
WWUS53 KMKX 121642
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CDT MON MAY 12 2014
WIC027-039-055-117-131-133-121715-
/O.CON.KMKX.SV.W.0023.000000T0000Z-140512T1715Z/
JEFFERSON WI-SHEBOYGAN WI-WASHINGTON WI-DODGE WI-WAUKESHA WI-
FOND DU LAC WI-
1142 AM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN JEFFERSON...SOUTHWESTERN SHEBOYGAN...WASHINGTON...
SOUTHEASTERN DODGE...WAUKESHA AND SOUTHEASTERN FOND DU LAC
COUNTIES...
AT 1141 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LOMIRA TO NEAR FORT ATKINSON...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...MENOMONEE FALLS...WEST BEND...MUSKEGO...WHITEWATER...
HARTFORD...PEWAUKEE...FORT ATKINSON...SUSSEX...HARTLAND...
JEFFERSON...HALES CORNERS...MUKWONAGO...DELAFIELD AND JACKSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8892 4366 8835 4367 8801
TIME...MOT...LOC 1641Z 254DEG 35KT 4366 8846 4295 8877
HAIL...1.00IN
WIND...60MPH
$$
JRW352
WWUS53 KMKX 121655
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT MON MAY 12 2014
WIC027-121704-
/O.CAN.KMKX.SV.W.0023.000000T0000Z-140512T1715Z/
DODGE WI-
1155 AM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST WISCONSIN.
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8879 4320 8860 4320 8842
4354 8840 4365 8834 4366 8801
TIME...MOT...LOC 1654Z 254DEG 35KT 4369 8832 4298 8863
$$
WIC039-055-117-131-133-121715-
/O.CON.KMKX.SV.W.0023.000000T0000Z-140512T1715Z/
JEFFERSON WI-SHEBOYGAN WI-WASHINGTON WI-WAUKESHA WI-FOND DU LAC WI-
1155 AM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR EASTERN JEFFERSON...SOUTHWESTERN SHEBOYGAN...WASHINGTON...
WAUKESHA AND SOUTHEASTERN FOND DU LAC COUNTIES...
AT 1154 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF CAMPBELLSPORT TO 7 MILES NORTH OF
PALMYRA...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...MENOMONEE FALLS...WEST BEND...MUSKEGO...WHITEWATER...
HARTFORD...PEWAUKEE...SUSSEX...HARTLAND...HALES CORNERS...
MUKWONAGO...DELAFIELD...JACKSON...ELM GROVE AND SLINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8879 4320 8860 4320 8842
4354 8840 4365 8834 4366 8801
TIME...MOT...LOC 1654Z 254DEG 35KT 4369 8832 4298 8863
HAIL...1.00IN
WIND...60MPH
$$
JRW441
WWUS53 KMKX 121710
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1210 PM CDT MON MAY 12 2014
WIC039-055-117-131-133-121720-
/O.EXP.KMKX.SV.W.0023.000000T0000Z-140512T1715Z/
JEFFERSON WI-SHEBOYGAN WI-WASHINGTON WI-WAUKESHA WI-FOND DU LAC WI-
1210 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON...
SOUTHWESTERN SHEBOYGAN...WASHINGTON...WAUKESHA AND SOUTHEASTERN FOND
DU LAC COUNTIES WILL EXPIRE AT 1215 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST WISCONSIN.
LAT...LON 4354 8802 4354 8804 4337 8804 4337 8806
4284 8807 4285 8879 4320 8860 4320 8842
4354 8840 4365 8834 4366 8801
TIME...MOT...LOC 1705Z 254DEG 35KT 4369 8832 4298 8863
$$
JRWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:40 AM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, May 12, 3:40 AM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CDT MON MAY 12 2014 .TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH THE UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES AHEAD OF THE STRONG WESTERN TROUGH ACROSS THE ROCKIES WILL PUSH INTO THE EASTERN GREAT LAKES BY SUNRISE TUESDAY. THE 105 KNOT JET MAX WAS LIFTING NORTHEAST FROM THE BASE OF THE TROUGH THIS MORNING AND WILL REACH WESTERN MINNESOTA THIS EVENING STRENGTHENING TO 115 KNOTS. WEAK TO MODERATE UPPER DIVERGENCE CONTINUES ACROSS SOUTHERN WISCONSIN TODAY AND TONIGHT. A 700 MB WIND MAX OF 40 KNOTS PUSHES INTO CENTRAL WISCONSIN BY SUNRISE. A SECOND STRONGER 700 MB WIND MAX OF 55 KNOTS ASSOCIATED WITH THE MAIN TROUGH REACHES WESTERN WISCONSIN THIS EVENING AND PUSHES EAST EARLY TUESDAY MORNING. AT 850 MB A 50 KNOT LOW LEVEL JET ACROSS EASTERN KANSAS INTO SOUTHERN IOWA PUSHES INTO SOUTHWEST WISCONSIN JUST AFTER SUNRISE BEFORE WEAKENING AND LIFTING NORTH LATER THIS MORNING. A 45 KNOT 850 MB JET MAX ALSO MOVES ACROSS SOUTHERN WISCONSIN LATE TONIGHT. 700 MB MODERATE UPWARD MOTION OCCURS EARLY THIS MORNING WITH THE APPROACHING LOW LEVEL JET MAX AND 850 MB MOISTURE CONVERGENCE AS THE WARM FRONT ADVANCES NORTH. THEREFORE EXPECT AN AREA OF THUNDERSTORMS TO ROLL THROUGH THIS MORNING. SOME MAY PRODUCE BRIEF HEAVY RAINS. 850/700 MB DEW POINTS INCREASE THIS MORNING WITH 850 MB DEWPOINTS AROUND 11 TO 12 CELSIUS THIS EVENING UNTIL THE CONVECTION OCCURS. BY AFTERNOON SOUTH CENTRAL AND SOUTHEAST WISCONSIN WILL BE IN THE WARM SECTOR. UNTIL THEN EAST TO SOUTHEAST WINDS WILL KEEP THE LAKESHORE AREAS COOL WITH SOME FOG POSSIBLE AS THE AIRMASS DEW POINTS RISE INTO IN THE MID 60S...WITH SOME UPPER 60S POSSIBLE. INLAND AREAS SHOULD REACH 80...BUT AREAS ALONG THE LAKE...ESPECIALLY TOWARD SHEBOYGAN SHOULD STAY COOLER WITH SOUTH/SOUTHEAST FLOW MUCH OF THE DAY. WITH MODELS PRODUCING SOME PRECIPITATION TODAY IN THE WARM SECTOR...THE AMOUNT OF MODEL CAPE IS LIKELY LESS THAN WHAT WILL OCCUR. THERE WILL BE A CHANCE OF THUNDERSTORMS...BUT LIFTING MECHANISM DIFFICULT FOR TIMING DUE TO LIKELY MORNING CONVECTION AND BOUNDARIES. FOCUS FOR SEVERE WILL LIKELY BE IN AREAS WEST OF MADISON EARLY THIS EVENING AHEAD OF THE ADVANCING COLD FRONT. HELICITY VALUES DO RISE TO NEAR 200 WITH SOME LOW LEVEL VEERING. THEREFORE THERE WILL BE A TORNADO THREAT. COLD FRONT THEN MOVES ACROSS SOUTHERN WISCONSIN TONIGHT WITH A LINE OF THUNDERSTORMS EXPECTED. CAPE VALUES WILL DECREASE AS THE STORMS MOVE EAST DUE TO DIURNAL COOLING. LOCAL SEVERE PROBABILITY CWASP VALUES INCREASE TO 75 TO 80 PCT INTO PORTIONS OF SOUTH CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING WITH 70 PCT EAST. .TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM THE SURFACE COLD FRONT SHOULD BE THROUGH BY DAYBREAK TUESDAY...WITH A FEW SHOWERS/STORMS POSSIBLY LINGERING EAST IN THE MORNING. IT SHOULD BE DRY THEN THE REST OF THE DAY WITH MUCH COOLER TEMPS BEHIND THE DEPARTING FRONT. DRY WEATHER WILL THEN PERSIST TUESDAY NIGHT THROUGH AT LEAST WEDNESDAY MORNING. LOW PRESSURE PASSING BY WELL TO THE SOUTHEAST MAY BRING SOME LIGHT RAIN THEN LATE WEDNESDAY AFTERNOON INTO THE NIGHT...MAINLY ACROSS THE SOUTHEAST. EVEN COOLER TEMPS ARE LIKELY WEDNESDAY...STRUGGLING INTO THE UPPER 50S MOST PLACES. .THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM NORTHWEST FLOW WILL BRING CONTINUED BELOW NORMAL TEMPERATURES FOR THURSDAY THROUGH THE WEEKEND. A SERIES OF SHORTWAVES WILL ALSO BRING A CHANCE FOR SHOWERS AT TIMES. && .AVIATION/12Z TAFS/... STILL EXPECTING SOME MVFR CIGS/VSBYS AHEAD OF A WARM FRONT. THE WARM FRONT WILL LIFT NORTH THIS MORNING...BUT SOME SOUTHEAST FLOW MAY STILL AFFECT THE LAKESHORE AREAS OF LAKE MICHIGAN WITH MVFR VSBYS IN FOG/HAZE. EXPECT AN AREA OF THUNDERSTORMS THIS MORNING WITH THE WARM FRONT AND A CHANCE OF THUNDERSTORMS THIS AFTERNOON. THEN MORE THUNDERSTORMS LIKELY WITH A COLD FRONT TONIGHT. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. IFR CONDITIONS IN ANY STORMS. && .MARINE... LIGHT EAST TO SOUTHEAST WINDS THIS MORNING AHEAD OF AN ADVANCING WARM FRONT WILL BRING AREAS OF FOG. THE WARM FRONT WILL MOVE NORTH LATER TODAY BUT A WEAK ONSHORE FLOW WILL LIKELY CONTINUE NORTH OF MILWAUKEE. LOOK FOR PERIODS OF THUNDERSTORMS TODAY AND TONIGHT. SOME MAY BE SEVERE ESPECIALLY TONIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, May 12, 10:23 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1023 AM CDT MON MAY 12 2014 WIZ046-047-051-052-056>060-062>072-131530- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1023 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTH CENTRAL INTO SOUTHEAST WISCONSIN. THE PRIMARY SEVERE WEATHER HAZARDS ARE DAMAGING WINDS AND LARGE HAIL. MORE THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS SOUTHERN WISCONSIN AND IT ENCOUNTERS WARM...HUMID AND UNSTABLE AIR OVER THE REGION. THERE WILL REMAIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS. THERE WILL ALSO BE A TORNADO RISK LATE THIS AFTERNOON AND EVENING...ESPECIALLY OVER SOUTH CENTRAL WISCONSIN WEST OF MADISON. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. AREAS OF DENSE FOG WILL CONTINUE THIS MORNING OVER SHEBOYGAN COUNTY REDUCING THE VISIBILITY TO ONE QUARTER MILE OR LESS. A DENSE FOG ADVISORY HAS BEEN POSTED UNTIL 1 PM CDT FOR SHEBOYGAN COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...ESPECIALLY IN THE LATE AFTERNOON AND EVENING. LMZ643>646-131530- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1023 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM CDT. STRONG THUNDERSTORMS ARE EXPECTED TO AFFECT THE NEAR SHORE WATERS DURING THE EARLY AFTERNOON. THE PRIMARY SEVERE WEATHER RISKS WOULD BE LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS. A DENSE FOG ADVISORY IS IN EFFECT FOR SHEBOYGAN TO PORT WASHINGTON THROUGH 2 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHEAST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CONDITIONS THURSDAY AND THURSDAY NIGHT. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, May 12, 9:33 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 AM CDT MON MAY 12 2014
WIZ056-057-062-063-067-068-121515-
DANE-LAFAYETTE-IOWA-GREEN-SAUK-COLUMBIA-
933 AM CDT MON MAY 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
IOWA...GREEN...SAUK...COLUMBIA COUNTIES...
AT 933 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF RICHLAND CENTER TO NEAR SPRING
GREEN TO NEAR SCALES MOUND...AND MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
SPRING GREEN AROUND 940 AM CDT.
MAZOMANIE AND BLACK EARTH AROUND 950 AM CDT.
REEDSBURG AROUND 955 AM CDT.
PRAIRIE DU SAC AND SAUK CITY AROUND 1000 AM CDT.
BARABOO...WEST BARABOO AND ARGYLE AROUND 1005 AM CDT.
WISCONSIN DELLS...LODI AND LAKE DELTON AROUND 1010 AM CDT.
LAKE WISCONSIN AND POYNETTE AROUND 1015 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOUNT VERNON...PINE
BLUFF...MERRIMAC...BROWNTOWN...SOMERS...WIOTA...PLAIN...HOLLANDALE...
ARENA AND LELAND.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4251 9026 4307 9007 4323 9019 4353 9019
4364 9000 4364 8964 4337 8942 4258 8969
4251 8987
TIME...MOT...LOC 1433Z 238DEG 43KT 4339 9028 4310 9004 4244 9027
MBKLocal storm report, May 12, 9:39 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 AM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HAIL GOVERNOR DODGE ST PARK 43.02N 90.14W
05/12/2014 M0.25 INCH IOWA WI LAW ENFORCEMENT
&&
RSCHAARSpecial weather statement, May 12, 10:01 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 AM CDT MON MAY 12 2014
WIZ056-057-062-063-067>069-121530-
DANE-LAFAYETTE-ROCK-IOWA-GREEN-SAUK-COLUMBIA-
1001 AM CDT MON MAY 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
ROCK...IOWA...GREEN...SAUK...COLUMBIA...
AT 1001 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM BARABOO TO NEAR MOUNT HOREB TO 6 MILES SOUTH OF
ARGYLE...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...BARABOO...MONROE...VERONA...PORTAGE...OREGON...
MCFARLAND...MONONA...MOUNT HOREB...WINDSOR...EVANSVILLE...PRAIRIE DU
SAC...SAUK CITY...LAKE WISCONSIN AND DEFOREST.
LAT...LON 4251 9000 4297 8984 4347 8990 4362 8922
4323 8913 4268 8933 4251 8991
TIME...MOT...LOC 1501Z 242DEG 45KT 4347 8974 4303 8969 4260 8990
COLLARLocal storm report, May 12, 10:52 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1052 AM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HEAVY RAIN PARDEEVILLE 43.53N 89.30W
05/12/2014 M0.75 INCH COLUMBIA WI TRAINED SPOTTER
ONE HOUR TOTAL
&&
RSCHAARLocal storm report, May 12, 11:01 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1101 AM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM TSTM WND DMG DEERFIELD 43.05N 89.07W
05/12/2014 DANE WI PUBLIC
WIRES DOWN AND LEANING POWER POLE. HAIL ALSO REPORTED BUT
SIZE UNKNOWN. RELAYED BY DANE COUNTY DISPATCH.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:08 AM CDT | Special Weather Statement | MKX | Washington | 22 min |
| May 12, 3:15 AM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 30 min |
| May 12, 3:31 AM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 29 min |
| May 12, 3:43 AM CDT | Special Weather Statement | MKX | Fond du Lac | 32 min |
| May 12, 3:44 AM CDT | Special Weather Statement | MKX | Marquette | 31 min |
| May 12, 4:11 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 34 min |
| May 12, 4:21 AM CDT | Special Weather Statement | MKX | Columbia | 24 min |
| May 12, 4:55 AM CDT | Special Weather Statement | MKX | Dodge | 35 min |
| May 12, 9:05 AM CDT | Areal Flood Advisory | MKX | Columbia, Iowa, Sauk | 3 hr |
| May 12, 9:14 AM CDT | Dense Fog Advisory | MKX | Sheboygan | 4 hr |
| May 12, 9:33 AM CDT | Special Weather Statement | MKX | Lafayette, Sauk | 42 min |
| May 12, 9:37 AM CDT | Marine Dense Fog Advisory | MKX | 12 hr | |
| May 12, 10:01 AM CDT | Special Weather Statement | MKX | Columbia, Dane, Green | 29 min |
| May 12, 10:05 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Green, Rock, Sauk | 25 min |
| May 12, 10:31 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Green, Jefferson, Rock | 44 min |
| May 12, 11:07 AM CDT | Special Marine Warning | MKX | 113 min | |
| May 12, 11:50 AM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 40 min |
| May 12, 12:13 PM CDT | Special Weather Statement | MKX | Jefferson | 32 min |
| May 12, 12:16 PM CDT | Areal Flood Advisory | MKX | Dane, Dodge, Jefferson, Milwaukee, Ozaukee, Rock and 4 more | 3 hr |
| May 12, 12:30 PM CDT | Flash Flood Warning | MKX | Jefferson, Milwaukee, Ozaukee, Walworth, Washington, Waukesha | 3 hr |
| May 12, 12:51 PM CDT | Special Marine Warning | MKX | 84 min | |
| May 12, 3:07 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 38 min |
| May 12, 3:34 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 41 min |
| May 12, 3:57 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 63 min |
| May 12, 3:58 PM CDT | Severe Thunderstorm Warning | MKX | Walworth | 47 min |
| May 12, 4:16 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 44 min |
| May 12, 4:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 23 min |
| May 12, 4:45 PM CDT | Tornado Warning | MKX | Kenosha, Racine, Walworth | 45 min |
| May 12, 4:57 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 33 min |
| May 12, 5:04 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 26 min |
| May 12, 5:09 PM CDT | Special Marine Warning | MKX | 96 min | |
| May 12, 5:14 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 46 min |
| May 12, 5:55 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 50 min |
| May 12, 6:16 PM CDT | Special Weather Statement | MKX | Jefferson | 29 min |
| May 12, 6:18 PM CDT | Special Weather Statement | MKX | Waukesha | 27 min |
| May 12, 6:28 PM CDT | Areal Flood Advisory | MKX | Dane, Dodge, Green, Jefferson, Rock, Waukesha | 2 hr |
| May 12, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.